MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Visual analysis found the device was returned with the basket overextended.The working length was found kinked at distal end.Functional inspection found the thumb wheel moved freely in both directions, but the basket did not move.The device was disassembled for further investigation and found the pull wire had been broken at its proximal end.The broken end was inspected under magnification and evidence of bending was observed.Based on all available information, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device's performance and integrity.Handling and manipulation of the device during its use can lead to the working length kinking, and it could have impacted the overall performance of the device.Moreover, the pull wire being broken could have been caused due to force applied to the handle in order to rotate the basket.The broken end of the pull wire had evidence of bending, indicating the device was submitted to bending forces which could have contributed to the breakage and the device's ability to open/close the basket properly.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and, from the information available, this device was not used per the instructions for use (ifu) / product label as the device was expired when used.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the ureter during a ureterolithotripsy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the basket failed to open.Another optiflex basket was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.The investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10666726
Report Number3005099803-2020-04446
Device Sequence Number3903320
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2020
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0021758564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR